A 58-year-old man recently underwent coronary artery bypass graft (CABG) surgery after emergent cardiac catheterization for a myocardial infarction revealed diffuse 3-vessel disease.
Soon after the surgery, acute renal failure developed. On the third day, the patient experienced acute pleuritic chest pain and dyspnea.
He was in severe respiratory distress and had hypoxia; oxygen saturation on room air was 78%. The patient was given 100% oxygen through a nonrebreather mask; oxygen saturation improved to 89%. A ventilation-perfusion (V/Q) scan showed a high probability of pulmonary embolism (PE). Based on the V/Q scan results and high clinical suspicion, acute PE was diagnosed. An intravenous heparin(Drug information on heparin) drip was started.
The patient steadily improved. By the fourth day of heparin therapy, oxygen saturation was 94% on 2 L of nasal oxygen.
Eight days after CABG surgery, the platelet count is 92,000/μL and the serum creatinine level is 3.2 mg/dL. Before the operation and throughout the postoperative course, the platelet count had been above 200,000/μL.
Which of the following is the most appropriate change in this patient's
A. Discontinue heparin, and monitor platelet count daily.
B. Discontinue heparin, and initiate warfarin(Drug information on warfarin).
C. Discontinue heparin, and initiate argatroban.
D. Discontinue heparin, and initiate enoxaparin(Drug information on enoxaparin).
E. Discontinue heparin, and initiate lepirudin(Drug information on lepirudin).